Aa
A
A
Close
1716896 tn?1308884362
prednisone
I was taking 20mg prednisone twice daily for 3 weeks, and my last dose was monday night.  Today is Thursday, and I am developing an itchy rash over my whole body, do you think it is related? Also, my heart rate is also 104 at rest and I have a dull headache.
Cancel
9 Answers
Page 1 of 1
563773 tn?1374250139
Hello,
Prednisolone is often prescribed to relieve itching due to any allergic reaction. It is very rare for itching to develop after you stop taking this drug. Itching can develop when you start any drug and this is because of allergic or anaphylactic reaction when you start with a drug. There is no known itching as a withdrawal effect of stopping prednisolone.

However if you started with steroids for any allergic reaction the stopping the steroids may cause flare up of allergies again.
I would recommend a dermatologist’s consultation for this.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.



Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I had the same thing happen recently, when I was treated for Stevens-Johnson syndrome brought, a reaction to allpurinol.  I was given prednisone in very high doses, tapering off gradually, usually over  three week period.  Each time I tapered down to about 10 MGS, the rashes and itching began.

I want to know if the rash will remit on its own, because I've had four short rounds of prednisone already and would prefer to stay away from it if I can.  But the itching is fierce!

How long does this kind of "rebound" rash usually last?  And when can I expect to feel relatively "normal" again after about two months of intermittent prednisone use?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I tapered off of prenisone, and now have itchy rash that can turn into blisters, my torso, arms, back, legs. Almost two weeks now, wikl it go away.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
8186319 tn?1396988329
Did your rash ever go away? how did you do it? twice in a month I've finished my pred taper and gradually starting at night over 5 days I get swelling and body rash, this second time is worse. So, how are you doing?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
8186319 tn?1396988329
How are you doing now? I'm back on prednisone cause I broke out in rash all over. How do I stop the prednisone attack? it doesn't want me to stop taking it !!!!!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
8186319 tn?1396988329
So, when prednisone is prescribed to alleviate an allergic reaction and then upon stopping prednisone a rash flares up "with a vengeance" - ----1]Could it be an allergy to a bacteria, since I never developed a fever when my hand got infected and then spread and then swelled up my face, and I never finished the whole dosage of antibiotics?  ------2]What type of doctor should one seek, besides a dermatologist or an allergist? these doctors may refer me to a gastro doctor, then an endocri doctor, then an oncolo doctor, then someone else, and someone else - or can a regular family DO doctor find and cure the problem? I'm running out of money and cant drive a truck if am on antihistamines nor do I want to be on prednisone more than the two months I've already been.... thank you
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
9432535 tn?1403739742
my Dr just took me off 10 milligrams of prednisone, on it for 3 years ..is it known to have side effects of itching all over??please help itching like crazy
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
From what I gather now, the prednisone pills need to be taken for a minimum of 14 days and preferably 21 because the course of the allergic reaction is 12-15 days. This makes perfect to me. However, my doctor only gave me a 6-day course and I now have a very intense re-bound rash. I called and the nurse said this is normal and the steroids will continue in my blood stream 1 week more and continue to fight the allergy. I am not convinced of this from what I read in journals and articles on the web.


I have been scouring the internet for some answer to my question: What is this re-bound rash exactly and what are ITS particular characteristics, ie, duration, treatment, etc. Should I just wait it out? Or is it going to get worse? Do I need another course of steroids? The rash is different from the initial one, so it isn't contact dermatitis. I am very confused.

The extent of what I have found is: "Taking a short course
of steroids (Medrol Dose Pack for six days) will work quickly but not long enough. The rebound from a short course of steroids can be worse than the initial rash." But then then what about this new rash??

Can anyone answer this question?'
Thanks very much.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Did your rash ever go away and how?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Dermatology Answerers
1340994 tn?1374197577
Blank
Raleigh, NC
209987 tn?1451939065
Blank
AB
4851940 tn?1385441629
Blank
United Kingdom
Avatar universal
Blank
Oslo, Norway